concerta withdrawal

Login Register
concerta withdrawal 2016-08-26T12:34:31+00:00

The Forums Forums Medication Concerta concerta withdrawal

Free medication video
Viewing 0 posts
Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • #128032

    rachel1994
    Member
    Post count: 5

    Hi everyone,
    I’m new to this forum, and have been wanting some other people’s opinions on this. I’ve been taking Concerta for about a year and a half now. I started taking ADHD medication again, as I was in fear of losing my job. I was on Adderall for 7 years and it was the worst experience of my life. I had horrible mood swings, irritability and irregular heart beats. I decided to go with Concerta and I immediately took a liking to it and how motivated it made me. I used to take it every other day, then as of this year back in May I started taking it almost every day. Within the past few weeks I had taken it consecutively with the exception of Sundays. One day I was driving down to see my significant other and I had the worst panic attack I’ve ever had in my whole life. I almost had to pull over and calm down but I had to keep telling myself that everything would be alright and that I would be there in no time. Ever since then, I’ve had this feeling of “depersonalization,” or that I’m not really here. Almost like my head is in a fog, or that I’m dreaming. I can’t be inside bright lighted stores (like Walmart) for very long because I get an overwhelming feeling like I’m not really there. I’ve tried to get a lot of sleep, thinking maybe it was just lack of sleep causing this, but then I’ve read deeper into the withdrawal signs of concerta and it did say that panic attacks and psychosis are normal with withdrawal. I wouldn’t say I am addicted to Concerta, but I did see myself becoming dependent on it or having the thought of not being able to go on throughout the day without it. I’ve started taking it every other day again, but I’m still waiting to feel like I’m not in a dream. I’m sorry for the very long post, but I’ve been wondering if anyone else has felt this way and could possibly help me out. Thank you.

    REPORT ABUSE
    #128033

    Patte Rosebank
    Participant
    Post count: 1517

    Hi, @Rachel1994.

    I’m not a doctor, but I do know that Methylphenidate (the drug in Concerta) passes completely from the body in less than 24 hours.  The “withdrawal” symptoms only last for the few hours it takes for the last of the dose to wear off.

    Can you keep track of the effects, hour by hour, for a few days, starting from just before you take it until the end of the day?  Do this for several days, and you’ll see if there’s a pattern.

    It could be that your dose is too high. Or maybe you’d do better on a different form of Methylphenidate, such as Biphentin or Ritalin SR.  You and your doctor need to discuss this.

    Another possibility:  Are you taking branded Concerta or a generic?  Most generics are NOT bio-equivalent to the branded version, and can cause the problems you describe.

    You may want to talk to your pharmacist about this too. Often, they know more about medicines than doctors!

    P.S. – The monthly hormonal roller-coaster ride can have a big effect on how meds work in women and girls grom week to week.  And peri-menopause can make it a whole new ballgame. In my case, it meant having to change from Concerta (which I’d taken for years) to Biphentin.

    Something else to discuss with your doctor!

    REPORT ABUSE
    #128035

    rachel1994
    Member
    Post count: 5

    @larynxa thank you for the response. I actually was taking the generic of concerta for about two weeks, then told my doctor that I wasn’t doing as well on methylphenidate as I was on concerta. And that’s actually when all my dizzy spells started was when I was taking methylphenidate. i just want this feeling to stop because it’s really interfering with my life. :/

    REPORT ABUSE
    #128036

    rachel1994
    Member
    Post count: 5

    @larynxa thank you for the response. I actually was taking the generic of concerta for about two weeks, then told my doctor that I wasn’t doing as well on methylphenidate as I was on concerta. And that’s actually when all my dizzy spells started was when I was taking methylphenidate. i just want this feeling to stop because it’s really interfering with my life. :/

    REPORT ABUSE
    #128037

    rachel1994
    Member
    Post count: 5

    @larynxa thank you for the response. I actually was taking the generic of concerta for about two weeks, then told my doctor that I wasn’t doing as well on methylphenidate as I was on concerta. And that’s actually when all my dizzy spells started was when I was taking methylphenidate. i just want this feeling to stop because it’s really interfering with my life. :/

    REPORT ABUSE
    #128038

    rachel1994
    Member
    Post count: 5

    @larynxa thank you for the response. I actually was taking the generic of concerta for about two weeks, then told my doctor that I wasn’t doing as well on methylphenidate as I was on concerta. And that’s actually when all my dizzy spells started was when I was taking methylphenidate. i just want this feeling to stop because it’s really interfering with my life. :/

    REPORT ABUSE
Viewing 6 posts - 1 through 6 (of 6 total)

You must be logged in to reply to this topic.